Alert archive / Illinois / Wind Advisories in 2026

Wind Advisory 3, NWS Quad Cities, IA

February 19, 202611 counties in Illinois; Clinton County, Jackson County, Scott County, Iowa

NWS Quad Cities, IA issued this wind advisory at Feb 19, 2026, 7:11 PM CST for 11 counties in Illinois; Clinton County, Jackson County, Scott County, Iowa. It took effect at Feb 20, 2026, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2026, 7:11 PM CST (01:11 UTC)
In effect from
Feb 20, 2026, 12:00 AM CST
Expired
Feb 20, 2026, 10:14 AM CST
In force
10 hr
Issued by
NWS Quad Cities, IA

Counties Clinton County, IA, Jackson County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

190 
WWUS73 KDVN 200111
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
711 PM CST Thu Feb 19 2026

ILZ016>018-024-026-035-201000-
/O.NEW.KDVN.WI.Y.0003.260220T0600Z-260220T1500Z/
Henry IL-Bureau-Putnam-Mercer-Warren-McDonough-
Including the cities of Monmouth, Geneseo, Hennepin, Aledo,
Macomb, and Princeton
711 PM CST Thu Feb 19 2026

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST 
FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Bureau, Putnam, Henry IL, Mercer, McDonough, and Warren 
  Counties.

* WHEN...From midnight tonight to 9 AM CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IAZ054-066-068-ILZ001-002-007-009-015-201000-
/O.NEW.KDVN.WI.Y.0003.260220T1200Z-260220T1800Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-
Including the cities of Davenport, Mount Carroll, Moline,
Sterling, Freeport, Bettendorf, Clinton, Maquoketa, Rock Island,
and Galena
711 PM CST Thu Feb 19 2026

...WIND ADVISORY IN EFFECT FROM 6 AM TO NOON CST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...In Illinois, Carroll, Jo Daviess, Rock Island, Stephenson, 
  and Whiteside Counties. In Iowa, Clinton, Jackson, and Scott 
  Counties.

* WHEN...From 6 AM to noon CST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JTS
3 follow-up statements
810 
WWUS73 KDVN 200730
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
130 AM CST Fri Feb 20 2026

ILZ016>018-024-201530-
/O.CAN.KDVN.WI.Y.0003.000000T0000Z-260220T1500Z/
/O.NEW.KDVN.WI.Y.0004.260220T1200Z-260220T1800Z/
Henry IL-Bureau-Putnam-Mercer-
Including the cities of Aledo, Geneseo, Hennepin, and Princeton
130 AM CST Fri Feb 20 2026

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON CST 
TODAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 
  mph expected.

* WHERE...Bureau, Putnam, Henry IL, and Mercer Counties.

* WHEN...From 6 AM this morning to noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ026-035-201500-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-260220T1500Z/
Warren-McDonough-
Including the cities of Macomb and Monmouth
130 AM CST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* WHAT...West winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...McDonough and Warren Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IAZ054-066-068-ILZ001-002-007-009-015-201530-
/O.CON.KDVN.WI.Y.0003.260220T1200Z-260220T1800Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-
Including the cities of Sterling, Maquoketa, Mount Carroll,
Davenport, Rock Island, Moline, Bettendorf, Galena, Clinton, and
Freeport
130 AM CST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO NOON 
CST TODAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 
  mph expected.

* WHERE...In Illinois, Carroll, Jo Daviess, Rock Island, Stephenson, 
  and Whiteside Counties. In Iowa, Clinton, Jackson, and Scott 
  Counties.

* WHEN...From 6 AM this morning to noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...These winds combined with a period of falling 
  snow this morning could lead to reduced visibility to around a 
  mile or less.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

McClure
145 
WWUS73 KDVN 201503
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
903 AM CST Fri Feb 20 2026

ILZ026-035-201615-
/O.EXP.KDVN.WI.Y.0003.000000T0000Z-260220T1500Z/
Warren-McDonough-
Including the cities of Macomb and Monmouth
903 AM CST Fri Feb 20 2026

...WIND ADVISORY HAS EXPIRED...

The winds have diminished under advisory criteria, thus the advisory 
has been allowed to expire at 9 AM CST.

$$

IAZ054-066-068-ILZ001-002-007-009-015-201800-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-260220T1800Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-
Including the cities of Davenport, Sterling, Galena, Rock Island,
Freeport, Mount Carroll, Clinton, Maquoketa, Moline, and
Bettendorf
903 AM CST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 
  mph expected.

* WHERE...In Illinois, Carroll, Jo Daviess, Rock Island, Stephenson, 
  and Whiteside Counties. In Iowa, Clinton, Jackson, and Scott 
  Counties.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

ILZ016>018-024-201800-
/O.CON.KDVN.WI.Y.0004.000000T0000Z-260220T1800Z/
Henry IL-Bureau-Putnam-Mercer-
Including the cities of Geneseo, Hennepin, Princeton, and Aledo
903 AM CST Fri Feb 20 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West to northwest winds 25 to 30 mph with gusts up to 45 
  mph expected.

* WHERE...Bureau, Putnam, Henry IL, and Mercer Counties.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
293 
WWUS73 KDVN 201614
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1014 AM CST Fri Feb 20 2026

IAZ054-066-068-ILZ001-002-007-009-015-201715-
/O.CAN.KDVN.WI.Y.0003.000000T0000Z-260220T1800Z/
Jackson-Clinton-Scott-Jo Daviess-Stephenson-Carroll-Whiteside-
Rock Island-
Including the cities of Davenport, Sterling, Galena, Rock Island,
Freeport, Mount Carroll, Clinton, Maquoketa, Moline, and
Bettendorf
1014 AM CST Fri Feb 20 2026

...WIND ADVISORY IS CANCELLED...

The winds have diminished below advisory criteria, thus the Wind 
Advisory has been canceled early. However, the winds will still be 
brisk and gust up to 35 MPH through mid afternoon.

$$

ILZ016>018-024-201715-
/O.CAN.KDVN.WI.Y.0004.000000T0000Z-260220T1800Z/
Henry IL-Bureau-Putnam-Mercer-
Including the cities of Geneseo, Hennepin, Princeton, and Aledo
1014 AM CST Fri Feb 20 2026

...WIND ADVISORY IS CANCELLED...

The winds have diminished below advisory criteria, thus the Wind 
Advisory has been canceled early. However, the winds will still be 
brisk and gust up to 35 MPH through mid afternoon.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 19, 5:51 PM CST, 1 hour 20 minutes earlier. Its key messages:

  • Isolated to scattered thunderstorms still possible through this evening with a chance for strong/severe storms mainly in Illinois.
  • Snow on the backside of the passing low pressure system looking more ramped up and have expanded and upgraded the ongoing winter headlines.
Area forecast discussion, Feb 19, 5:51 PM CST, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
551 PM CST Thu Feb 19 2026

.KEY MESSAGES...

- Isolated to scattered thunderstorms still possible through
  this evening with a chance for strong/severe storms mainly in
  Illinois.

- Snow on the backside of the passing low pressure system
  looking more ramped up and have expanded and upgraded the
  ongoing winter headlines.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 258 PM CST Thu Feb 19 2026

Thunderstorms...994 MB sfc low just east-southeast of the Kansas
City area, will look to propagate towards the Milwaukee WI area by
Friday morning deepening to sub 990 MB levels along the way. Latest
CAM and current mesoanalysis(such as sfc DPTs) suggest prime
parameters for severe storms this evening especially sfc based, will
continue to be just off to the east and southeast of the DVN CWA.
But strong storm layer shear as the LLVL low arrives along with some
elevated CAPEs of 100-200 J/kg and mid level lapse rates near 7 C/km
still support some elevated storms or even a few supercells capable
of hail especially on the IL side through 9 PM.  Some elevated
TROWAL moisture feed may allow for a few swaths of rainfall of up to
a quarter inch. But taking into account DEF zone precip combined
with precursor showers/storms, there could be a swath of a half inch
to three quarters of an inch by Friday morning acrs the northern the
northwestern half of the DVN CWA.

Snow...Looking at moderate to strong upward omegas combined with
adequate layer RH and in-wrapping cold conveyor, the snow potentail
on the back side of this system continues to go up and be south
enough to impact the northwest third to half of the DVN CWA from mid
evening and especially after midnight into early Friday morning.
Several of the latest CAM runs as well as deterministics are still
varying quite a bit on the placement of where the relatively narrow
band of heavier snow will fall, as well as amount potential. But
taking into account a type of ensemble F-gen forcing swath to the
left of the H85-H7 MB low path, it looks like a DSM to central WI
axis looks on target for now. This is where a swath of 6 to 8 inches
of snow may lay out, including the northwestern corner of the DVN
CWA. Some solutions are even embedding a few pockets of 10 inches
or more in this swath along the stretch.

There may be a transition of a half hour of sleet from rain to snow
to as the change over occurs from west-to-east after 9 PM taking a
bit away from snow totals, as well as initial mild sfc temps, but
some good accumulations will still occur thanks to rates of over an
inch an hour from midnight into the early morning hours, especially
in northeast IA. Have upgraded the Winter Wx Advisory to a warning
for 4 of our northwest counties/Hwy 20 DBQ and west/ of concern for
the potential of 4-8+ inches and strong gusty late night winds acrs
portions of the counties. Have also expanded the Advisory south and
east a bit for 1-4 inches and the strong winds/reduced visibility
creeping into the Friday AM commute time. Drifting and winds in
falling snow a concern. Areas along and south of I-80 generally less
than an inch or nothing as you get to the far southern CWA. Have
also adjusted the start and end times back a few hours with the
latest timing thoughts and lingering wind/drifting and falling snow
Friday morning through 9 AM.

Winds...While wind will ramp up 25-30 KTs acrs much of the area
until the low center arrival produces a temporary lull, the first
strong surge will occur on the southeastern flank from northeast MO
into northeastern IL from midnight through friday morning. These
areas could be wind advisory levels with gusts to 45+ MPH and may
scrape the southeast and eastern CWA late tonight. For now with
everything going on will hold off of any wind headlines for the IL
side for now, but it may be needed if even at short notice. The rest
of the CWA including the winter headline areas will have gusts of 35
to 40 MPH which will compound in the snowfall areas adding punch for
the need of the headlines especially in marginal snowfall areas of 1-
3 inches.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 258 PM CST Thu Feb 19 2026

Mainly dry weather and more seasonable/cooler conditions look still
to be on track for the weekend and early next week. Then a warming
but low amplitude ridge looks to arrive and bring mild temps with it
by mid next week with values into the 40s and maybe 50s. Some
potential for a mid to late week system for the next precip chance,
but it doesn't look significant at this time.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 551 PM CST Thu Feb 19 2026

Active conditions are expected to continue through Friday
morning as a potent low pressure system passes through the area
over the next several hours. This evening, rain showers will be
possible, with MVFR ceilings and visibilities developing as low-
level moisture increases. Then, after midnight tonight, the
surface low will lift northeastward, leading to strengthening
west to northwest winds, gusting in excess of 30 knots for a
time across the area. Colder air will also filter in on the
western side of the system, leading to a transition to a
rain/snow mix, eventually to all snow in its wake. A period of
moderate snow is possible for CID and DBQ where visibilities to
around 1 SM or less will be possible for a time overnight.
Eventually, snow will come to an end after sunrise Friday
morning, with improving conditions late morning into the
afternoon hours.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Winter Storm Warning from 9 PM this evening to 9 AM CST Friday
     for IAZ040>042-051.
     Winter Weather Advisory from 9 PM this evening to 9 AM CST
     Friday for IAZ052>054-063>065.
IL...Winter Weather Advisory from 9 PM this evening to 9 AM CST
     Friday for ILZ001.
MO...None.

&&

SHORT TERM...12
LONG TERM...12
AVIATION...Schultz
Hazardous weather outlook, Feb 19, 3:19 PM CST, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
319 PM CST Thu Feb 19 2026

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-200930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
319 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated to scattered thunderstorms are still possible through
this evening, especially east of the Mississippi River. Portions
of Illinois are in a level 1 of 5 severe weather risk with the
main threat being large hail.

Later this evening and overnight, incoming cold air will turn the
rain into snow. Heavy snow accumulation of 4 to 8 inches is
expected along and north of a Vinton Iowa to Dubuque line by
Friday morning and a Winter Storm Warning is now in effect for
these areas tonight into Friday morning. South of the warning
area, A Winter Weather Advisory is in effect across much of
northeast and eastern Iowa north of Interstate 80, into extreme
northwest Illinois for 1 to 4 inches of snow. Strong winds gusting
up to 40 MPH will produce drifting snow and greatly reduced
visibility in the winter headline areas. Strong winds gusting
over 40 MPH may occur across portions of northeastern Missouri and
into Illinois as well later tonight into Friday morning.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

In areas that get accumulating snow, strong winds will continue to
produce some drifting snow and localized slick spots through late
Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening mainly east
of the Mississippi River. Snowfall reports of an inch or more
later tonight and Friday morning would be appreciated.

12

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 1:30 AM CSTWind AdvisoryDVNBureau, Henry, Mercer, Putnam9 hr

Nearby

Wind Advisories in Illinois, 2026Wind Advisories in Iowa, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.